Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 23, 2021, 2:24 AM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 2:24 AM CDT (07:24 UTC)
- Expired
- Mar 23, 2021, 3:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
Counties Lincoln County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 91 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639
WWUS84 KOUN 230724
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
224 AM CDT Tue Mar 23 2021
OKZ013-019-020-026-230800-
Payne OK-Logan OK-Lincoln OK-Noble OK-
224 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR Payne...east central Logan...
northwestern Lincoln and southeastern Noble Counties Until 300 AM
CDT...
AT 222 AM CDT, strong thunderstorms were along a line extending from
3 miles north of Meridian to near Carney to 3 miles southeast of
Warwick, moving north at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Stillwater, Cushing, Perry, Chandler, Perkins, Langston, Morrison,
Carney, Glencoe, Tryon, Ripley, Agra, Coyle, Warwick, Meridian, Lake
Carl Blackwell, Lake Mcmurtry, Avery, Ingalls and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3630 9692 3625 9692 3624 9685 3620 9682
3616 9682 3616 9678 3601 9666 3559 9691
3576 9706 3586 9735 3638 9728
TIME...MOT...LOC 0722Z 194DEG 41KT 3589 9725 3582 9705 3567 9695
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 23, 12:25 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 23, 12:25 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 1225 AM CDT Tue Mar 23 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 317 PM CDT Mon Mar 22 2021 Widespread showers are expected this evening with areas of thunderstorms moving in from west Texas. Although overall instability is relatively low, CAPE to 3 km is healthy ahead of the storms moving into the southwest corner of the area, and very cold mid-level air will be moving in with the storm system giving us the potential of some low-topped supercells depending on how things evolve this evening. There have already been reports of strong winds and wind damage in Lubbock's area. Models really differ on how much instability will be available as the storms move farther east, but there is at least some potential for storms to persist given the cold mid-level temperatures and increasing surface dewpoints. The thunderstorms potential will decrease overnight, but showers will persist into tomorrow especially with the wrap-around precipitation area on the northwest side of the upper low. && .LONG TERM... (Tuesday night through next Sunday) Issued at 326 PM CDT Mon Mar 22 2021 Split flow upper pattern across North America will persist through the long term, with the southern flow digging a couple of upper troughs with surface boundaries through our area mid-week and at the end of this week. Wednesday, an upper low and positively tilted shortwave trough will be in place across the U.S. Southwest, while elongated area of low pressure will settle across much of Texas, with a surface boundary stretched across the Southern High Plains. Models consistently showing a narrow southerly low-level jet flow developing overnight Tuesday across across western Texas, somewhat weak around 25kt at 925 mb to a maxima of 50 kts at 850 mb. Expecting Gulf moisture advection by the jet to converge with a northerly 850 mb flow east of the trough across both the Central and Southern High Plains resulting in precipitation breaking out across western Oklahoma through western north Texas. Although much of our forecast area will remain capped, cannot rule out a few elevated storms develop late in the morning across our southwest, with up to 600 J/kg of MUCAPE to work with. By Wednesday afternoon, expecting the southern 850 mb flow to shift further east and continue to transport moisture across the remainder of Oklahoma, with the strongest return across southeast Oklahoma with up to 1-inch of precipitable water. Will also see the surface boundary start to push through as the upper trough continues to edge closer. Isentropic ascent becomes more widespread on the 295 K surface with the increasing moisture advection, so spatially increased POPs across our area for the afternoon hours, although keeping them low due to some uncertainty having ample moisture to work with. Will maintain thunder in the weather grids across much of our area as mid-level cooling may steepen lapse rates for elevated storms, with up to 1000 J/kg of MUCAPE into central Oklahoma. At this point, don't see any severe risk, but perhaps a few strong thunderstorms into the evening mainly across our southeast. Otherwise, the opened upper low starts moving through during the evening and overnight hours. Will keep thunder in our southeast, but expect stability across the remainder of our area with rain, ending across northwest Oklahoma by midnight. All models fairly consistent now with the main trough axis moving through on Thursday afternoon, so will maintain low POPs for rain across the remainder of our area through the afternoon while maintaining seasonably cooler temperatures in the 50s. Friday we will see a brief return of breezy south winds with a fairly strong low level jet overhead. Went a little more robust with the afternoon windspeeds than the weaker NBM. Friday evening through overnight, a weak lee based front will push through our area, while an upper trough digs across the Central Plains. Most of our area should remain dry, although could see some evening storms across far northern Oklahoma. Dry this weekend with mild and seasonably warmer temperatures. && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Tue Mar 23 2021 IFR to MVFR conditions expected most locations through much of the morning hours as moisture rotates around low pressure system. Widespread rain will be seen across mainly northwest Oklahoma first 6 to 12 hours of forecast, while scattered thunderstorms will spread from around KOUN/KOKC up through KSWO/KPNC first 4 hours or so of forecast. Small hail will be likely with the storms. Strong westerly winds most of the day tomorrow as surface low pulls away to our north. Cigs will improve from south to north tomorrow, with MVFR cigs possible all day at KPNC. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 41 58 40 56 / 0 30 30 30 Hobart OK 39 53 37 56 / 0 40 20 20 Wichita Falls TX 44 66 41 59 / 0 30 30 30 Gage OK 35 46 32 53 / 0 60 20 10 Ponca City OK 38 56 40 55 / 0 30 30 20 Durant OK 46 74 47 61 / 0 30 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....68 AVIATION...30
Hazardous weather outlook, Mar 23, 2:10 AM CDT, 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 210 AM CDT Tue Mar 23 2021 OKZ004>048-050>052-TXZ083>090-231000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 210 AM CDT Tue Mar 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered showers and thunderstorms will move northward over central and north-central during the pre-dawn hours. Small hail, heavy rain, and gusty winds will be seen with the stronger storms, but severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms will be possible Wednesday and early Thursday. A few severe storms appear possible across south-central and southeast Oklahoma on Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 22, 10:29 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1029 PM CDT Mon Mar 22 2021
TXZ085-086-230400-
Wichita TX-Wilbarger TX-
1029 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita and
southeastern Wilbarger Counties Until 1100 PM CDT...
AT 1027 PM CDT, a strong thunderstorm was located 5 miles north of
Lake Diversion, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3391 9907 3410 9869 3387 9852 3383 9887
3383 9900
TIME...MOT...LOC 0327Z 246DEG 39KT 3387 9895
30Special weather statement, Mar 22, 11:08 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1108 PM CDT Mon Mar 22 2021
OKZ037-044-TXZ086-090-230445-
Tillman OK-Cotton OK-Clay TX-Wichita TX-
1108 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...Cotton...
northwestern Clay and eastern Wichita Counties Until 1145 PM CDT...
AT 1105 PM CDT, strong thunderstorms were along a line extending from
3 miles southwest of Devol to near Burkburnett to near Wichita Falls,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3441 9836 3426 9824 3406 9824 3388 9864
3403 9866 3418 9874
TIME...MOT...LOC 0405Z 234DEG 36KT 3416 9864 3408 9857 3395 9858
30Special weather statement, Mar 23, 1:13 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
113 AM CDT Tue Mar 23 2021
OKZ025-028-029-230645-
Oklahoma OK-Cleveland OK-McClain OK-
113 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...northern
Cleveland and northwestern McClain Counties Until 145 AM CDT...
AT 112 AM CDT, a strong thunderstorm was located near Goldsby, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts 40 to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Oklahoma City, Norman, Moore, Midwest City, Del City, Newcastle,
Choctaw, Noble, Goldsby, Valley Brook, Washington, Cole, Tinker Air
Force Base, Stanley Draper Lake, Newalla, western Lake Thunderbird,
Forest Park, Smith Village and The Capitol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3503 9743 3505 9762 3552 9750 3543 9714
3542 9714
TIME...MOT...LOC 0612Z 210DEG 38KT 3512 9749
11Special weather statement, Mar 23, 1:37 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 137 AM CDT Tue Mar 23 2021 OKZ025-026-029-030-230700- Oklahoma OK-Pottawatomie OK-Cleveland OK-Lincoln OK- 137 AM CDT Tue Mar 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma...northwestern Pottawatomie...northeastern Cleveland and southwestern Lincoln Counties Until 200 AM CDT... AT 135 AM CDT, a strong thunderstorm was located over southeastern Oklahoma City, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Eastern Oklahoma City, Norman, Edmond, Moore, Midwest City, Del City, Chandler, Choctaw, Harrah, McLoud, Spencer, Jones, Nicoma Park, Luther, Wellston, Valley Brook, Arcadia, Warwick, Stanley Draper Lake and Newalla. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3519 9724 3529 9749 3572 9745 3572 9686 TIME...MOT...LOC 0635Z 210DEG 35KT 3532 9732 11
Special weather statement, Mar 23, 2:00 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 200 AM CDT Tue Mar 23 2021 OKZ019-025-026-230730- Oklahoma OK-Logan OK-Lincoln OK- 200 AM CDT Tue Mar 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma... southeastern Logan and western Lincoln Counties Until 230 AM CDT... AT 159 AM CDT, a strong thunderstorm was located 4 miles east of Jones, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Eastern Edmond, Choctaw, Harrah, Jones, Langston, Luther, Wellston, Carney, Coyle, Arcadia, Warwick, Meridian and Fallis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3546 9709 3556 9736 3599 9734 3582 9688 TIME...MOT...LOC 0659Z 197DEG 40KT 3556 9721 11
Special weather statement, Mar 23, 2:24 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
224 AM CDT Tue Mar 23 2021
OKZ013-019-020-026-230800-
Payne OK-Logan OK-Lincoln OK-Noble OK-
224 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR Payne...east central Logan...
northwestern Lincoln and southeastern Noble Counties Until 300 AM
CDT...
AT 222 AM CDT, strong thunderstorms were along a line extending from
3 miles north of Meridian to near Carney to 3 miles southeast of
Warwick, moving north at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Stillwater, Cushing, Perry, Chandler, Perkins, Langston, Morrison,
Carney, Glencoe, Tryon, Ripley, Agra, Coyle, Warwick, Meridian, Lake
Carl Blackwell, Lake Mcmurtry, Avery, Ingalls and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3630 9692 3625 9692 3624 9685 3620 9682
3616 9682 3616 9678 3601 9666 3559 9691
3576 9706 3586 9735 3638 9728
TIME...MOT...LOC 0722Z 194DEG 41KT 3589 9725 3582 9705 3567 9695
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:00 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Mar 22, 8:36 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Mar 22, 8:40 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Mar 22, 8:56 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie | 6 hr |
| Mar 22, 9:04 PM CDT | Special Weather Statement | OUN | Tillman | 41 min |
| Mar 22, 9:44 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 12 hr |
| Mar 22, 9:55 PM CDT | Special Weather Statement | OUN | Bryan | 50 min |
| Mar 22, 11:08 PM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Mar 23, 1:13 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Mar 23, 1:37 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 23 min |
| Mar 23, 2:00 AM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Mar 23, 2:58 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 23, 3:00 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Mar 23, 9:09 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 23 hr |
| Mar 23, 9:23 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 6 hr |
| Mar 23, 9:27 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 23 hr |
| Mar 23, 9:28 AM CDT | River Flood Advisory | OUN | Grant, Kay, Noble | 23 hr |
| Mar 23, 9:29 AM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 28 hr |
| Mar 22, 8:02 PM CDT | Special Weather Statement | OUN | Foard | 43 min |
| Mar 22, 10:29 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.